Alert archive / Texas / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 20, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Feb 11, 2024, 1:06 PM CST for Hardin County, Tyler County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2024, 1:06 PM CST (19:06 UTC)
- Expired
- Feb 11, 2024, 1:30 PM CST
- In force
- 24 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Hardin County, TX, Tyler County, TX
The radar
The Lake Charles radar (KLCH), 122 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 11, 8:59 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.1 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 680 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 627 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 11, 12:31 PM CST, 35 minutes earlier.
Area forecast discussion, Feb 11, 12:31 PM CST, 35 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1231 PM CST Sun Feb 11 2024
...New UPDATE...
.UPDATE...
Issued at 1229 PM CST Sun Feb 11 2024
A new tornado watch has been issued across western and central LA
(Tornado Watch #20). This one is in effect until 7 pm. The
previous watch (#18) remains in effect for our SE TX counties
north of I-10.
24
&&
.UPDATE...
Issued at 1107 AM CST Sun Feb 11 2024
Made a quick update to hourly grids to align with recent obs and
expected trends today. Inserted mention for severe storms in
weather grids for areas north of the Highway 190 corridor given
the recent upgrade to Enhanced per SPC's Day 1 outlook. A couple
of severe storms are currently near our far NW zones (mainly Tyler
Co), and these have had a history of producing large hail and
funnel clouds.
24
&&
.SHORT TERM...
(Today through Tuesday night)
Issued at 226 AM CST Sun Feb 11 2024
A warm front roughly bisects the area this morning with showers
and storms along the boundary. This front stretches back to a low
that is over the western fringe of the Texas Hill Country.
Locally, a warm and moist air mass is riding over the cooler near
shore waters with sea fog developing and moving inland. North of
the boundary temps are around 10 degrees cooler. Storms along the
boundary have occasionally produced a few lightning strikes with
the low instability and lack of good upper support. Aloft an upper
low is over NM with a line of strong storms ahead of the
disturbance in central and North Texas.
This morning the weak warm front will continue to slowly lift
north. Showers and storms are expected to continue along the
boundary as this occurs. South of the front, patchy drizzle and
light showers will occur along with sea fog at the coast. While
organized severe weather is not anticipated this morning an
isolated strong storm can not be ruled out along the warm front.
By the middle of the day the front will lift north of the area as
the aforementioned Hill Country surface low draws closer. Diurnal
heating will allow for extra instability which may allow a few
more showers south of the boundary. During the afternoon the
surface low will move across East Texas and into Central
Louisiana. The associated cold front will swing through the region
late afternoon and early evening. A few strong to perhaps severe
storms may occur as a broken line moves through.
Rain chances decrease early in the evening as a cooler and drier
air mass filters in for Lundi Gras. Windy conditions can be
expected Monday and a wind adv will likely be needed.
Winds will decrease into Mardi Gras as high pressure settles in.
05
&&
.LONG TERM...
(Wednesday through Sunday)
Issued at 226 AM CST Sun Feb 11 2024
Forecast for the long range period continues to look generally
benign until the end of the week and into weekend. Underneath a
flat, westerly flow aloft, high pressure at the surface will be
shifting off to the east by WED. Return southerly flow will result
in a little more in the way of cloud cover, along with warmer
temperatures as highs climb into the mid/upper 60s. This WAA regime
will continue into THU, with highs forecast to reach the lower 70s.
Flow aloft transitions to a more SW direction heading into THU night
with the approach of an upstream upper trof. While there continue
to be some differences to contend with, general consensus among
global models and their respective ensembles is for a SFC low to
develop over Deep South TX by FRI morning, with subsequent ENE
movement near/just offshore the TX/LA coasts FRI into SAT. This will
yield widespread rains across the area, beginning as early as late
THU night and persisting into SAT. Pending the eventual track of the
SFC low and location of greatest forcing for ascent, some locally
heavy rains are possible given PWATs progged to exceed the 90th
percentile. The arrival of drier air and waning lift as the upper
trof axis traverses the area will result in rains ending SAT night.
13
&&
.AVIATION...
(18Z TAFS)
Issued at 1107 AM CST Sun Feb 11 2024
IFR to MVFR cigs should improve some through the afternoon.
Convection will continue to develop and move east, with the best
potential at the AEX terminal. Southerly winds will shift westerly
with the passage of a cold front this evening with IFR stratus
anticipated behind the boundary. Cigs should improve toward the
end of the TAF period.
24
&&
.MARINE...
Issued at 226 AM CST Sun Feb 11 2024
Warm and moist southerly winds will continue today. This will
contribute to the formation of fog over the coastal waters, with
localized to areas of dense fog possible. Periods of dense fog
will persist until passage of a cold front this evening into
early Monday. Behind the front, strong offshore flow will develop,
with Small Craft Advisory conditions expected. Winds will begin
to relax by Tuesday as high pressure settles overhead. Winds will
become more easterly by midweek as the surface high moves east.
24/05
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 44 55 33 61 / 80 10 0 0
LCH 45 57 38 61 / 40 0 0 0
LFT 51 60 39 62 / 50 10 0 0
BPT 44 61 39 64 / 10 0 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory from midnight tonight to midnight CST
Monday night for GMZ430-432-435-436-450-452-455-470-472-475.
&&
SHORT TERM...24
LONG TERM....13
AVIATION...24In the hours before
Special weather statement, Feb 11, 12:07 PM CST, 59 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1207 PM CST Sun Feb 11 2024
TXZ180-259-111830-
Northern Jasper TX-Tyler TX-
1207 PM CST Sun Feb 11 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN TYLER AND
NORTHWESTERN JASPER COUNTIES THROUGH 1230 PM CST...
At 1206 PM CST, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Ebenezer, moving northeast at 60 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vegetation and outdoor objects is possible.
Locations impacted include...
Woodville, Colmesneil, Chester, Rockland, Ebenezer, and Sam Rayburn
Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 300 PM CST for southeastern
Texas.
&&
LAT...LON 3106 9456 3105 9449 3103 9447 3111 9407
3102 9400 3068 9458 3101 9465
TIME...MOT...LOC 1806Z 232DEG 51KT 3114 9427
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
Stigger/87The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 6:42 PM CST | Special Weather Statement | LCH | Vernon | 48 min |
| Feb 11, 2:03 AM CST | Small Craft Advisory | LCH | 46 hr | |
| Feb 11, 1:31 PM CST | Severe Thunderstorm Warning | LCH | Vernon | 29 min |
| Feb 11, 2:04 PM CST | Tornado Warning | LCH | Vernon | 13 min |
| Feb 11, 2:18 PM CST | Tornado Warning | LCH | Rapides, Vernon | 27 min |
| Feb 11, 2:48 PM CST | Severe Thunderstorm Warning | LCH | Rapides, Vernon | 27 min |
| Feb 11, 3:03 PM CST | Gale Warning | LCH | 27 hr | |
| Feb 11, 3:03 PM CST | Small Craft Advisory | LCH | 36 hr | |
| Feb 11, 3:14 PM CST | Severe Thunderstorm Warning | LCH | Vernon | 31 min |
| Feb 11, 3:42 PM CST | Special Weather Statement | LCH | Rapides, Vernon | 33 min |
| Feb 11, 4:12 PM CST | Special Weather Statement | LCH | Rapides | 48 min |
| Feb 11, 4:16 PM CST | Severe Thunderstorm Warning | LCH | Avoyelles, Rapides | 32 min |
| Feb 11, 4:58 PM CST | Special Weather Statement | LCH | Rapides | 32 min |
| Feb 11, 5:01 PM CST | Special Weather Statement | LCH | Rapides | 29 min |
| Feb 11, 5:24 PM CST | Special Weather Statement | LCH | Rapides | 36 min |
| Feb 11, 5:30 PM CST | Flash Flood Warning | LCH | Avoyelles, Rapides | 3 hr |
| Feb 11, 5:40 PM CST | Special Weather Statement | LCH | Allen | 35 min |
| Feb 10, 7:00 PM CST | Special Weather Statement | LCH | Newton | 30 min |
| Feb 11, 10:57 AM CST | Tornado Warning | LCH | Tyler | 33 min |
| Feb 11, 11:25 AM CST | Tornado Warning | LCH | Tyler | 8 min |
| Feb 11, 12:07 PM CST | Special Weather Statement | LCH | Tyler | 23 min |
| Feb 11, 12:41 PM CST | Severe Thunderstorm Warning | LCH | Tyler | 20 min |
| Feb 11, 1:24 PM CST | Special Weather Statement | LCH | Newton | 36 min |
| Feb 11, 1:28 PM CST | Severe Thunderstorm Warning | LCH | Hardin, Tyler | 32 min |
| Feb 11, 1:52 PM CST | Tornado Warning | LCH | Jasper, Tyler | 27 min |
| Feb 11, 2:30 PM CST | Severe Thunderstorm Warning | LCH | Jasper, Newton | 30 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.